Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A counterexample to a ``theorem'' on $ L\sb{n}$ sets

Author: John D. Baildon
Journal: Proc. Amer. Math. Soc. 73 (1979), 92-94
MSC: Primary 52A20
MathSciNet review: 512065
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a closed connected set in $ E^r$ whose points of local nonconvexity can be decomposed into two convex subsets, but which is not arcwise connected and hence is not an $ L_n$ set. This contradicts a result by Valentine to which Stavrakas and Jamison have given a second proof. It is also shown that if the set of points of local nonconvexity of a closed connected set S in $ E^r$ can be decomposed into n compact subsets which are convex relative to S, then S is an $ L_{2n+1}$ set.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A20

Retrieve articles in all journals with MSC: 52A20

Additional Information

PII: S 0002-9939(1979)0512065-6
Keywords: Convex, locally convex, local nonconvexity, $ {L_n}$ set, Tietze's theorem
Article copyright: © Copyright 1979 American Mathematical Society